In The Name of God. Common Adverse Reactions to Anti-TB Drugs. Caused by: Any drug. Adverse reaction: Allergic reactions Signs/symptoms: Skin rash. Caused by: Ethambutol. Adverse reaction: Eye damage (optic neuritis)
Download Policy: Content on the Website is provided to you AS IS for your information and personal use and may not be sold / licensed / shared on other websites without getting consent from its author.While downloading, if for some reason you are not able to download a presentation, the publisher may have deleted the file from their server.
Adverse reaction: Eye damage (optic neuritis)
Signs/symptoms: Blurred or changed vision ; changed color vision .
Adverse reaction: Hepatitis
Abdominal pain,Abnormal LFTs,Dark urine
Lack of appetite,Nausea,Vomiting,Yellowish
skin or eyes.
Adverse reaction: Nervous system damage
Signs/symptoms: Dizziness, Tingling/numbness around mouth
Adverse reaction: Stomach upset
Vomiting , Lack of appetite
Adverse reaction: GI upset
Minor side effects, such as gastrointestinal intolerance, mild skin rash, pruritus or flushing are best managed by reassurance and symptomatic treatment and the patient should be encouraged to continue anti tuberculosis treatment.
Treatment with non steroidal anti inflammatory drugs (NSAID)provide symptomatic relief of pyrazinamide related arthralgia. Skin rashescan usually be managed bywithholding the causative drug and if it is really necessary to reintroduce the drug, the patient should undergo desensitization.
Patients who develop jaundice or other signs of liver dysfunction during therapy should have treatment stopped immediately. Although many patients with drug-induced hepatotoxicity can be successfully rechallenged, this is best done in a where liver function can be carefully monitored.
If the period without drugs is likely to be prolonged, and the patient requires treatment, at least two other drugs should be given until it is determined whether the offending drug can be resumed.
*Thrombocytopenia ,hemolysis, shock and/or
renal failure due to rifampicin.
*Visual impairment due to ethambutol.
*Eighth nerve damage from streptomycin.